MAUDE Adverse Event Report: ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Model Number 11403002
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user experienced an issue when using a laser fiber from a nevertouch 65cm kit w/gripper and rfid kit.During an evlt procedure, it was reported the tip of the laser detached.A new of the same device was used to complete the procedure.There was no report of the patient experiencing any adverse effects, harm, or require medical intervention as a result of this incident.
 
Additional Manufacturer Narrative
The fiber complaint sample was not returned for evaluation, however, a picture was provided showing the tip detached from the fiber core.The customer's reported complaint description of tip detached from fiber was confirmed based on picture provided, however, there was no fiber sample was returned.Without receiving a complaint sample for evaluation a definitive root cause cannot be determined.Potential contributing factor for this type of tip detachment failure mode is handling damage during use, i.E.Cleaning dried blood from tip after first vein ablation but before second vein ablation.A device history records search for the packaging/assembly lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.During the manufacturing process, the disposable fiber device receives a 100% inspection and an aql inspection in which the quality of the fiber strip is inspected.Labeling review: the instructions for use (16650393-01) which is supplied to the end user with this catalog number contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing, or excessive bending.Do not coil the fiber tighter than a diameter of 20cm" and "pull the sheath back and lock it to the sheath-lok fitting." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VENACURE NEVERTOUCH FIBER
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key16537997
Report Number1319211-2023-00012
Device Sequence Number5993300
Product Code GEX
UDI-Device IdentifierH787114030020
UDI-PublicH787114030020
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171921
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number11403002
Device Catalogue Number11403002
Device Lot Number5757981
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2023
Supplement Date Received by Manufacturer06/05/2023
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown